Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 5, NWS Nashville, TN

February 24, 20184 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 9:34 PM CST for 4 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 9:34 PM CST (03:34 UTC)
Expired
Feb 24, 2018, 10:00 PM CST
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:29 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

586 
WUUS54 KOHX 250334
SVROHX
TNC021-037-147-165-250400-
/O.NEW.KOHX.SV.W.0005.180225T0334Z-180225T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
934 PM CST SAT FEB 24 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  North central Davidson County in Middle Tennessee...
  Sumner County in Middle Tennessee...
  Northern Cheatham County in Middle Tennessee...
  Robertson County in Middle Tennessee...

* Until 1000 PM CST

* At 933 PM CST, a severe thunderstorm was located over Springfield,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Gallatin, Springfield, Goodlettsville, White House, Millersville,
  Greenbrier, Coopertown, Westmoreland, Ridgetop, Cross Plains,
  Portland, Pleasant View, Orlinda, Adams, Cedar Hill, Mitchellville,
  Black Jack, Bethpage, Oak Grove and Bledsoe Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3664 8625 3637 8627 3633 8721 3645 8713
      3646 8712 3646 8713 3663 8702 3665 8658
      3663 8656 3665 8651 3665 8645
TIME...MOT...LOC 0333Z 251DEG 43KT 3650 8685 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:16 PM CST, 18 minutes earlier.

Area forecast discussion, Feb 24, 9:16 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
916 PM CST Sat Feb 24 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated the suite of forecast products to include tornado watch
6 until 2 AM CST Sun. Over watched area, mentioned shwrs and
tstms, with tstms producing heavy rainfall, possible wind damage
production, and tornadoes until early morning. Tweaked hrly temp,
dewpoint, and wind speed/direction grids. Remainder of the
forecast continues to be on track. Best shear and instability
continue to remain close to leading edge of stronger reflectivity
line of shwrs/tstms moving thru northwest portions of mid state
presently approaching the I-24 corridor presently.

&&

.AVIATION...
00Z TAF DISCUSSION.

A band of showers and storms will cross the region tonight with
gusty winds and heavy downpours. Mainly VFR will prevail through
03Z, then MVFR will prevail with brief periods of IFR in the
stronger storms. The main line of storms will likely produce some
gusts around 40KT, so tempos will be included. Localized severe
storms are possible. After the showers and storms, winds will
become northwest and drop to 10KT or less with VFR returning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson-
Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury-
Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 15 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
552 AM CST Sat Feb 24 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-251200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
552 AM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Severe weather will be possible across Middle TN this evening and
into the overnight hours. The main threat will be damaging
straight line winds, however a tornado or two cannot be ruled out.

In addition to severe weather, a flood watch remains in effect
for portions of Middle TN. While the main concern is river
flooding, localized flash flooding will be possible within the
watch area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary this evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 mph (measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Local storm report, Feb 24, 4:26 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 N ADAMS               36.61N  87.07W
02/24/2018                   ROBERTSON          TN   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO AT LEAST 1 HOME NEAR KEYSBURG
            ROAD AND HUGH GILL ROAD FROM POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1800195

SH
Local storm report, Feb 24, 4:44 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 NNE ADAMS             36.64N  87.04W
02/24/2018                   ROBERTSON          TN   EMERGENCY MNGR

            A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
            POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
            ROAD... HUGH GILL ROAD... AND MCGEE ROAD.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER OHX1800195

SH
Local storm report, Feb 24, 9:25 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
02/24/2018                   MONTGOMERY         TN   TRAINED SPOTTER

            GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
            AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
            PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
            MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
            FLOOR.

&&

EVENT NUMBER OHX1800196

31
Local storm report, Feb 24, 9:27 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
02/24/2018                   MONTGOMERY         TN   EMERGENCY MNGR

            SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
            CLARKSVILLE AREA.

&&

EVENT NUMBER OHX1800197

31
Special weather statement, Feb 24, 9:28 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
928 PM CST SAT FEB 24 2018

TNZ006>008-024>027-056>059-250415-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Lewis TN-
Davidson TN-Humphreys TN-Cheatham TN-Sumner TN-Montgomery TN-
Perry TN-
928 PM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHWESTERN LEWIS...DICKSON...EASTERN MONTGOMERY...NORTHWESTERN
SUMNER...NORTHWESTERN WILLIAMSON...CHEATHAM...PERRY...SOUTHEASTERN
HUMPHREYS...HICKMAN AND ROBERTSON COUNTIES UNTIL 1015 PM CST...

At 928 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Linden. Movement was east
at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Springfield, Dickson, Ashland City, Centerville, Linden, Clarksville,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
White Bluff, Kingston Springs, Pegram, Ridgetop, McEwen, Cross
Plains, Burns, Portland and Hurricane Mills.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 1000 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.

LAT...LON 3573 8803 3581 8797 3619 8758 3618 8757
      3619 8757 3626 8752 3664 8714 3665 8636
      3557 8748 3561 8803 3562 8804
TIME...MOT...LOC 0328Z 271DEG 48KT 3652 8690 3568 8784

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:01 PM CSTSevere Thunderstorm WarningOHXStewart29 min
Feb 24, 8:10 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart50 min
Feb 24, 8:17 PM CSTTornado WarningOHXHouston, Stewart43 min
Feb 24, 8:29 PM CSTTornado WarningOHXCheatham, Dickson, Houston, Montgomery, Stewart46 min
Feb 24, 8:57 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXMontgomery, Robertson33 min
Feb 24, 9:20 PM CSTTornado WarningOHXRobertson25 min
Feb 24, 9:28 PM CSTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Perry, Robertson47 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningOHXDavidson, Macon, Robertson, Sumner, Trousdale31 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more46 min
Feb 24, 10:07 PM CSTSevere Thunderstorm WarningOHXDavidson, Dickson, Hickman, Lewis, Maury, Williamson53 min
Feb 24, 10:41 PM CSTSevere Thunderstorm WarningOHXClay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more49 min
Feb 24, 11:12 PM CSTSpecial Weather StatementOHXLawrence, Maury48 min
Feb 24, 11:21 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne24 min
Feb 24, 11:27 PM CSTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more48 min
Feb 24, 11:52 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Feb 25, 12:02 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford43 min
Feb 25, 12:06 AM CSTSpecial Weather StatementOHXDeKalb, Jackson, Overton, Pickett24 min
Feb 25, 12:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence29 min
Feb 25, 9:45 AM CSTRiver Flood AdvisoryOHXDavidson10 days
Feb 25, 3:02 PM CSTRiver Flood AdvisoryOHXHickman53 hr
Feb 25, 3:09 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson11 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.